Saturday, April 7, 2012

Do you know what Panhypopituitarism is?

The pituitary gland is the master hormone gland. Panhypopituitarism is when you have lost function of several of your pituitary hormones. In my case, I've lost all but 1! When you have pituitary surgery, it's common to lose at least 1 hormone. Some of us lose function of all of them. I was already deficient in Growth Hormone before I ever had surgery. The tumor was causing that. After my surgery, I gradually lost more and more of my hormones.

When your hormones are out of whack you don't feel good. In fact, you are just downright miserable! All of this comes in to play when we have Cushing's. Getting a "cure" isn't always all fun and roses. We often pay a pretty heavy price. We gladly trade off because living with Cushing's is even worse. Trying to balance hormones is hard. They fluctuate, and if you have to adjust one, it often throws something else off. They all work off of each other.

As a result, my daily medicines are:

Thyroid medicine
Growth Hormone
Estrogen
Testosterone
(I don't need progesterone because I had a hysterectomy)


And because I had both adrenals removed:

Hydrocortisone split into 3 doses a day
Fludrocortisone

Other every day meds are low dose naltrexone and prenatal vitamins (they have more stuff in them, that's why I take it).

Those are just my every day pills/shots. I also have other things I take on occasion, or as needed. I have medicine for nausea. One that makes me sleepy and one that doesn't. I have allergy medicine, anti anxiety medicine, vitamin D3, and vitamin B-12.

I get sick of taking pills, but I have to in order to stay alive and function on some level!

2 comments:

Kajal Chandiramani Kiran Mulchandani said...

I had my surgery done just a week earlier. M feeling very weak and I hv got excessive weight gain, Spread teeth...etc. Wish ya luck in recovery

Gracie said...

Kajal, what did you have surgery for? Did you have Cushing's or possibly Acromegaly?